Alert archive / California / Frost Advisories in 2013

Frost Advisory 1, NWS Eureka, CA

March 3, 2013

NWS Eureka, CA issued this frost advisory at Mar 3, 2013, 3:47 AM PST. It took effect at Mar 4, 2013, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2013, 3:47 AM PST (11:47 UTC)
In effect from
Mar 4, 2013, 12:00 AM PST
Expired
Mar 4, 2013, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS76 KEKA 031147
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PST SUN MAR 3 2013

CAZ001-040100-
/O.NEW.KEKA.FR.Y.0001.130304T0800Z-130304T1600Z/
REDWOOD COAST-
347 AM PST SUN MAR 3 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT
  NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE UPPER
  30S.

* LOCATIONS...COASTAL DEL NORTE AND HUMBOLDT COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ002-076-040100-
/O.NEW.KEKA.FR.Y.0001.130304T0800Z-130304T1600Z/
MENDOCINO COAST-MENDOCINO INTERIOR-
347 AM PST SUN MAR 3 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S.
  RURAL INTERIOR AREAS MAY SEE A FEW LOCATIONS DROP BELOW
  FREEZING.

* LOCATIONS...COASTAL AND INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
5 follow-up statements
908 
WWUS76 KEKA 032344
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PST SUN MAR 3 2013

CAZ076-041245-
/O.EXT.KEKA.FR.Y.0001.130304T0800Z-130304T1700Z/
MENDOCINO INTERIOR-
344 PM PST SUN MAR 3 2013

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
MONDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. AREAS
  AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING
  TEMPERATURES AROUND SUNRISE.

* LOCATIONS...INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ001-002-041245-
/O.EXT.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/
REDWOOD COAST-MENDOCINO COAST-
344 PM PST SUN MAR 3 2013

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM PST MONDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM PST MONDAY.

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT 
  NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE 
  UPPER 30S. 

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
159 
WWUS76 KEKA 040433
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
833 PM PST SUN MAR 3 2013

CAZ076-041700-
/O.CON.KEKA.FR.Y.0001.130304T0800Z-130304T1700Z/
MENDOCINO INTERIOR-
833 PM PST SUN MAR 3 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. 
  AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW 
  FREEZING TEMPERATURES AROUND SUNRISE. 

* LOCATIONS...INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ001-002-041600-
/O.CON.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/
REDWOOD COAST-MENDOCINO COAST-
833 PM PST SUN MAR 3 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PST MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID 30S. LIGHT 
  NORTHERLY WINDS ARE EXPECTED TO KEEP CRESCENT CITY IN THE 
  UPPER 30S. 

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT AND MENDOCINO 
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
894 
WWUS76 KEKA 040801
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1201 AM PST MON MAR 4 2013

CAZ001-002-040915-
/O.CAN.KEKA.FR.Y.0001.130304T1200Z-130304T1600Z/
REDWOOD COAST-MENDOCINO COAST-
1201 AM PST MON MAR 4 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

CLOUD COVER HAS MOVED ONTO THE COAST AND TEMPERATURES WILL STAY
TOO WARM TO ALLOW FROST TO FORM. 

$$

CAZ076-041700-
/O.CON.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/
MENDOCINO INTERIOR-
1201 AM PST MON MAR 4 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. 
  AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW 
  FREEZING TEMPERATURES AROUND SUNRISE. 

* LOCATIONS...INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
350 
WWUS76 KEKA 041144
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PST MON MAR 4 2013

CAZ076-041700-
/O.CON.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/
MENDOCINO INTERIOR-
344 AM PST MON MAR 4 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. 
  AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW 
  FREEZING TEMPERATURES AROUND SUNRISE. 

* LOCATIONS...INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
646 
WWUS76 KEKA 041635
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PST MON MAR 4 2013


CAZ076-041745-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-130304T1700Z/
MENDOCINO INTERIOR-
835 AM PST MON MAR 4 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 2, 3:35 PM PST, 12 hours 12 minutes earlier.

Area forecast discussion, Mar 2, 3:35 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
335 PM PST SAT MAR 2 2013

.SYNOPSIS...A WEAK COLD FRONT WILL BRING SOME LIGHT RAIN TO
THE NORTH COAST TONIGHT. A RIDGE OF HIGH PRESSURE WILL BRIEFLY
BRING DRY WEATHER TO THE AREA SUNDAY INTO MONDAY BEFORE ANOTHER
COLD FRONT BRINGS RAIN AND MOUNTAIN SNOW LATE MONDAY THROUGH
THURSDAY.
&&

.DISCUSSION...SAT IMAGERY SHOWS UPPER TROUGH APPROACHING THE
REGION THIS AFTERNOON. RADAR IMAGERY SHOWING INCREASING RETURNS OVER
THE PAST COUPLE OF HOURS. WEAK FRONT WILL PUSH THROUGH CWA
OVERNIGHT WITH -RA DEVELOPING LATE THIS AFTERNOON AND EVENING
BECOMING SCT-ISOLD SHOWERS IN THE WAKE OF THE FRONT. SNOW LEVELS
CURRENTLY AROUND 7KFT WILL FALL TO AROUND 5KFT OVERNIGHT. PRECIP
CHCS WILL DIMINISH ACROSS MOST OF CWA BY DAY BREAK WITH SOME
SHOWERS LINGERING ACROSS ERN TRINITY AND SERN MENDO COUNTY THROUGH
SUN MORNING. SKIES WILL CLEAR SUN WITH DRY WX PERSISTING INTO MON.
MOSTLY CLEAR SKIES OVERNIGHT WILL ALLOW TEMPS TO FALL OVERNIGHT
INTO MON ALLOWING FOR FROST TO DEVELOP AND FROST ADVISORIES WILL
LIKELY BE NEEDED ACROSS INTERIOR MENDO AND POSSIBLY COASTAL ZONES.
ELECTED TO HOLD OFF ON AN ADVISORY ATTM TO BETTER IDENTIFY TIMING
AND AREAL COVERAGE. MODELS CONTINUE TO SHOW ANOTHER...STRONGER
STORM APPROACHING THE REGION LATE MON. MODELS CONTINUE TO SHOW
SOME TIMING DIFFERENCES WITH NAM AND GFS SLIGHTLY FASTER THAN EC.
PRECIP WILL LIKELY DEVELOP MON NIGHT AND CONTINUE THROUGH THE DAY
TUE. SNOW LEVELS WITH THIS SYSTEM WILL BEGIN NEAR 6KFT AND FALL TO
AROUND 3500 FT TUE AND CONTINUE TO FALL TO AROUND 2500 FT WED.
PRECIP WILL BECOME CONVECTIVE TUE AFTERNOON AND CONTINUE THROUGH
WED AS THE UPPER LOW DRIFTS ACROSS CWA. ALTHOUGH MODELS SHOW COLD
AIR ALOFT...700MB AND 500MB TEMPS AS LOW AS -12C AND -32C...BUFKIT
SOUNDINGS SHOW LAPSE RATES AROUND 7C/KM. SMALL HAIL COULD
ACCOMPANY HEAVIER SHOWERS WED INTO THU. GIVEN THE UNCERTAINTY AND
THE TIME RANGE...ELECTED TO KEEP MENTION OUT OF FCST ATTM. MODELS
CONTINUE TO SHOW AN UPPER RIDGE BUILDING OVER THE E PAC FRI WITH
DRY AND WARM WX EXPECTED THROUGH THE WEEKEND.
&&

.MARINE...THE SEAS WILL GRADUALLY INCREASE TONIGHT AS A WESTERLY
SWELL PROPAGATES THROUGH THE WATERS. THE WINDS WILL REMAIN LIGHT
THIS AFTERNOON THEN INCREASE FROM THE NORTH THIS EVENING AND TONIGHT
AS A WEAK COLD FRONT MOVES THROUGH THE AREA. THE WINDS AND SEAS WILL
SUBSIDE ON MONDAY THEN INCREASE MONDAY NIGHT AND TUESDAY AS
ANOTHER COLD FRONT MOVES THROUGH THE AREA. SMALL CRAFT ADVISORIES
WILL REMAIN IN EFFECT ACROSS THE WATERS TONIGHT AND SUNDAY. SMALL
CRAFT ADVISORIES WILL BE NECESSARY ACROSS ALL THE WATERS TUESDAY DUE
TO THE INCREASE IN THE WINDS AND SEAS AS THE COLD FRONT MOVES
THROUGH THE AREA.
&&

.AVIATION...COASTAL AIRPORTS WERE INFLUENCE TODAY BY HIGH
PRESSURE RIDGING THAT BROUGHT TYPICAL LOW CLOUDS...FOG AND
PATCHY DRIZZLE UNDER A STABLE AIRMASS TO THE AREA. A
PLETHORA STREAM OF HIGH CLOUDS ASSOCIATED WITH THE RIDGE
MASKED MOST OF NORTHERN CALIFORNIA AND PRETTY MUCH HID LOW
CLOUDS AND FOG ON SATELLITE. AS A SHORT RIDGE TROF AND
ASSOCIATED COLD FRONT APPROACHES THE REGION TONIGHT...EXPECT
MOSTLY IFR-MVFR CONDITIONS TO CONTINUE AT THE COAST. RADAR
RADAR SHOWS LIGHT RAIN...NOT YET IMPRESSIVE OFFSHORE. LIGHT
RAIN WILL SPREAD SOUTH OVERNIGHT...BUT SHOULD BE RATHER
NEGLIGIBLE OVER THE INTERIOR. EXPECT DRYING ON SUNDAY AS
ANOTHER SHORTWAVE RIDGE BRIEFLY MOVES OVER THE AREA. TA
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 4 AM PST MON FOR PZZ450-455-470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 2, 5:47 AM PST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
547 AM PST SAT MAR 2 2013

CAZ001>004-076-031400-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
547 AM PST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NEAR FREEZING TO FREEZING TEMPERATURES ARE LIKELY ALONG THE COAST
AND IN INLAND AREAS SUNDAY NIGHT INTO MONDAY MORNING.

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND RAIN TO THE COASTAL
AREAS STARTING MONDAY NIGHT. INLAND SIGNIFICANT RAIN AND SNOW IS
LIKELY. SNOW LEVELS WILL BE AROUND 5000 FEET ON TUESDAY AHEAD OF
THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL FALL TO 2000 TO 3000
FEET TUESDAY NIGHT THROUGH THURSDAY. SMALL HAIL IS ALSO
POSSIBLE...WITH THE BEST CHANCE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:07 AM PSTGale WatchEKA24 hr
Mar 3, 2:56 PM PSTSmall Craft AdvisoryEKA40 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.